Alert archive / Idaho / Flash Flood Warnings in 2004

Flash Flood Warning 16, NWS Boise, ID

August 18, 2004Boise County, Idaho

NWS Boise, ID issued this flash flood warning at Aug 18, 2004, 5:29 PM MDT for Boise County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2004, 5:29 PM MDT (23:29 UTC)
Expired
Aug 18, 2004, 6:30 PM MDT
In force
61 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Boise County, ID

The radar

The Boise radar (KCBX), 30 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2004-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2004-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 182332
FFWBOI
IDC015-190030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
529 PM MDT WED AUG 18 2004

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO

* UNTIL 630 PM MDT

* AT 522 PM MDT...RADAR INDICATED FLASH FLOODING FROM A 
  THUNDERSTORM OVER SOUTHWESTERN BOISE COUNTY...OR ABOUT 8 MILES 
  SOUTHWEST OF IDAHO CITY...MOVING SOUTHWEST AT 15 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL MOVE PARALLEL TO AND JUST 
  WEST OF STATE HIGHWAY 21 AND WILL BE NEAR ROBIE CREEK AROUND 600 
  PM MDT. HEAVY RAIN CAN BE EXPECTED ON THE HIGHWAY.

LAT...LON 4367 11610 4360 11600 4379 11589 4382 11603

$$

LRC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:20 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 18, 4:20 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
ISSUED AT NATIONAL WEATHER SERVICE POCATELLO ID
420 PM MDT WED AUG 18 2004

.DISCUSSION...SOUTHWEST IDAHO AND SOUTHEAST OREGON.  MOIST AIR
OF AROUND AN INCH PWATER CONTINUED OVER FAR SOUTHWEST IDAHO THIS
AFTERNOON AND WILL LINGER TONIGHT CAUSING A THREAT OF FLASH FLOODING
ON AREAS OF ALREADY VERY MOIST SOILS IN THE HIGHER TERRAIN OF SOUTH
CENTRAL IDAHO.  SLIGHT DRYING CONTINUED OVER SE OREGON TO THE
ORE-IDA BORDER TODAY ALTHOUGH DELAYED REPORTS OF FLASH FLOODING
TUESDAY WERE RECEIVED AT BOISE WEDNESDAY. BRIEF RIDGING OVER
S-CENTRAL OREGON AT 3 PM WILL MOVE OVER CWFA TONIGHT THEN NEXT WAVE
OFF THE CA COAST WILL RIDE INTO THE FLATTENING RIDGE WITH INCH
PWATER AGAIN FOR THURSDAY AFTERNOON AND EARLY NIGHT THRU SW IDAHO
FOR ISOLD-SCT SHOWERS AND THUNDERSTORMS. MORE ZONAL FLOW TAKES OVER
ON FRIDAY AND SATURDAY THEN PATTERN CHANGE IS EXPECTED AS UPPER
LEVEL TROFFING TAKES SHAPE ACROSS THE W.  TEMPS AROUND AVERAGE
TONIGHT THROUGH SUNDAY FALLING TO SLIGHTLY BELOW AVERAGE FOR THE
EARLY PART OF NEXT WORKWEEK.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING UNTIL 11 PM MDT FOR BOISE
MOUNTAINS ZONE 13 AND SOUTHERN TWIN FALLS COUNTY ZONE 30.
OR...NONE.

&&

DISCUSSION...VJM
Hazardous weather outlook, Aug 18, 6:00 AM MDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT WED AUG 18 2004

IDZ011>016-028>030-ORZ061>064-191200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) WED AUG 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THRUSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.